Alert archive / California / Snow Advisories in 2007

Snow Advisory 9, NWS Reno, NV

February 27, 20074 counties in Nevada; 8 counties in California

NWS Reno, NV issued this snow advisory at Feb 27, 2007, 3:47 AM PST for 4 counties in Nevada; 8 counties in California. It took effect at Feb 27, 2007, 3:18 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2007, 3:47 AM PST (11:47 UTC)
In effect from
Feb 27, 2007, 3:18 PM PST
Expired
Feb 28, 2007, 3:03 AM PST
In force
12 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 65 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 11.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
127 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KREV 271148
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
347 AM PST TUE FEB 27 2007

...SIGNIFICANT SNOWFALL TO RETURN TO THE NORTHERN SIERRA AND TAHOE
BASIN TUESDAY NIGHT...

CAZ071-272000-
/O.EXP.KREV.WS.W.0002.000000T0000Z-070227T1200Z/
/O.NEW.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
347 AM PST TUE FEB 27 2007

...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...
...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY. THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY
THIS MORNING. 

SNOWFALL HAS STARTED TO TAPER OFF OVER THE NORTHERN SIERRA THIS
MORNING SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE.
ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT
PROMPTING THE ISSUANCE OF A SNOW ADVISORY. SNOWFALL TOTALS WILL BE
LESS THAN WITH THE PREVIOUS STORM. A TOTAL OF 6 TO 12 INCHES OF
SNOW IS EXPECTED ABOVE 5000 FEET BY LATE WEDNESDAY MORNING...WITH
3 TO 6 INCHES BELOW 5000 FEET...MAINLY WEST OF HIGHWAY 395. IN
ADDITION...GUSTY WINDS IN COULD CREATE LOW VISIBILITIES...MAINLY
OVER MOUNTAIN PASSES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ072-NVZ002-272000-
/O.EXP.KREV.WS.W.0002.000000T0000Z-070227T1200Z/
/O.NEW.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
347 AM PST TUE FEB 27 2007

...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...
...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY. THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY
THIS MORNING. 

SNOWFALL HAS STARTED TO TAPER OFF OVER THE TAHOE BASIN THIS
MORNING SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE.
ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT
PROMPTING THE ISSUANCE OF A SNOW ADVISORY. SNOWFALL TOTALS WILL BE
LESS THAN WITH THE PREVIOUS STORM. A TOTAL OF 10 TO 18 INCHES OF
SNOW IS EXPECTED ABOVE 7000 FEET...WITH 6 TO 10 INCHES AT LAKE
LEVEL. IN ADDITION...GUSTY WINDS IN COULD CREATE LOW VISIBILITIES
...MAINLY OVER MOUNTAIN PASSES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NVZ003-271300-
/O.EXP.KREV.WS.W.0002.000000T0000Z-070227T1200Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
347 AM PST TUE FEB 27 2007

...WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING. 

SNOWFALL HAS STARTED TO TAPER OFF OVER FAR WESTERN NEVADA THIS
MORNING SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE.

$$

NVZ004-271300-
/O.EXP.KREV.SN.Y.0008.000000T0000Z-070227T1200Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
347 AM PST TUE FEB 27 2007

...SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

THE SNOW ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. 

SNOWFALL HAS STARTED TO TAPER OFF OVER WESTERN NEVADA THIS
MORNING SO THE SNOW ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

CAZ073-271500-
/O.CON.KREV.WS.W.0002.000000T0000Z-070227T1500Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
347 AM PST TUE FEB 27 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING. 

PERIODS OF MODERATE TO HEAVY SNOW WILL CONTINUE OVER MONO COUNTY
THIS MORNING. TOTAL SNOWFALL AMOUNTS OF 1 TO 2 FEET CAN BE
EXPECTED NEAR THE SIERRA CREST ABOVE 7000 FEET BY MID
MORNING...WITH 6 TO 12 INCHES BELOW 7000 FEET...MAINLY NEAR AND
WEST OF HIGHWAY 395. FOR THE HIGH SIERRA...THE COMBINATION OF
HEAVY SNOW AND WIND GUSTS TO 60 MPH WILL PRODUCE WHITEOUT
CONDITIONS AT TIMES. ELSEWHERE... HEAVY SNOW AND LOCAL GUSTS TO 35
MPH WILL REDUCE VISIBILITIES TO LESS THAN 1/4 MILE.

CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS...
  SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR
WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS
AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY.

$$


HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 
WWUS45 KREV 271450
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
650 AM PST TUE FEB 27 2007

...SIGNIFICANT SNOWFALL TO RETURN TO THE NORTHERN SIERRA AND
TAHOE BASIN TUESDAY NIGHT...

CAZ073-271600-
/O.EXP.KREV.WS.W.0002.000000T0000Z-070227T1500Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
650 AM PST TUE FEB 27 2007

...WINTER STORM WARNING WILL EXPIRE AT 7 AM PST THIS MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 7 AM PST THIS MORNING. 

WIDESPREAD HEAVY SNOW HAS ENDED ACROSS MONO COUNTY THIS MORNING.
ONLY SCATTERED SNOW SHOWERS ARE EXPECTED THE REMAINDER OF THE DAY
WITH LOCAL ACCUMULATION UP TO 3 INCHES.

$$

CAZ071-280000-
/O.CON.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
650 AM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST WEDNESDAY. 

SNOWFALL HAS STARTED TO TAPER OFF OVER THE NORTHERN SIERRA THIS
MORNING SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE.
ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT
PROMPTING THE ISSUANCE OF A SNOW ADVISORY. SNOWFALL TOTALS WILL
BE LESS THAN WITH THE PREVIOUS STORM. A TOTAL OF 6 TO 12 INCHES
OF SNOW IS EXPECTED ABOVE 5000 FEET BY LATE WEDNESDAY MORNING...
WITH 3 TO 6 INCHES BELOW 5000 FEET...MAINLY WEST OF HIGHWAY 395.
IN ADDITION...GUSTY WINDS IN COULD CREATE LOW VISIBILITIES...
MAINLY OVER MOUNTAIN PASSES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ072-NVZ002-280000-
/O.CON.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
650 AM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST WEDNESDAY. 

SNOWFALL HAS STARTED TO TAPER OFF OVER THE TAHOE BASIN THIS
MORNING SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE.
ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION TONIGHT
PROMPTING THE ISSUANCE OF A SNOW ADVISORY. SNOWFALL TOTALS WILL
BE LESS THAN WITH THE PREVIOUS STORM. A TOTAL OF 10 TO 18 INCHES
OF SNOW IS EXPECTED ABOVE 7000 FEET...WITH 6 TO 10 INCHES AT LAKE
LEVEL. IN ADDITION...GUSTY WINDS IN COULD CREATE LOW VISIBILITIES
...MAINLY OVER MOUNTAIN PASSES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 272318
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
318 PM PST TUE FEB 27 2007

...THE FINAL WAVE OF SNOW TO MOVE THROUGH THE SIERRA AND WESTERN
NEVADA THROUGH WEDNESDAY MORNING...

NVZ003-280730-
/O.EXB.KREV.SN.Y.0009.070228T0100Z-070228T1800Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
318 PM PST TUE FEB 27 2007

...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM PST
WEDNESDAY. 

WIDESPREAD SNOW SHOWERS WILL INCREASE THIS EVENING AND CONTINUE
THROUGH THE MID MORNING HOURS ON WEDNESDAY. STRONG SNOW SHOWERS
WILL PRODUCE LOCALLY HEAVY SNOWFALL REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE AT TIMES. SNOW ACCUMULATIONS OF 1 TO 3 INCHES
ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS...ESPECIALLY IN THE
FOOTHILLS. SNOW SHOWERS WILL BECOME SCATTERED BY LATE WEDNESDAY
MORNING. ROAD CONDITIONS WILL DETERIORATE LATER THIS
EVENING...PARTICULARLY ON SIDE STREETS WHERE WET ROADS FROM
PREVIOUS SNOWFALL WILL REFREEZE AND BECOME SNOW COVERED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ070-NVZ005-280730-
/O.EXA.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/
SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...EMPIRE...GERLACH
318 PM PST TUE FEB 27 2007

...SNOW ADVISORY IN EFFECT UNTIL 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

WIDESPREAD SNOW SHOWERS WILL INCREASE THIS EVENING AND CONTINUE
THROUGH MID MORNING WEDNESDAY. STRONG SNOW SHOWERS WILL PRODUCE
LOCALLY HEAVY SNOWFALL REDUCING VISIBILITIES TO LESS THAN ONE HALF
MILE AT TIMES. SNOW ACCUMULATIONS OF 2 TO 4 INCHES WITH LOCALLY
HIGHER AMOUNTS ARE EXPECTED IN NORTHERN WASHOE COUNTY AND THE
SURPRISE VALLEY OF CALIFORNIA. SNOW SHOWERS WILL BECOME SCATTERED
BY LATE WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ071-280730-
/O.CON.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD...
SIERRAVILLE
318 PM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

WIDESPREAD SNOW SHOWERS WILL INCREASE THIS EVENING AND CONTINUE
THROUGH MID MORNING WEDNESDAY. A TOTAL OF 6 TO 12 INCHES OF SNOW
IS EXPECTED ABOVE 5000 FEET BY LATE WEDNESDAY MORNING... WITH 2 TO
6 INCHES BELOW 5000 FEET...MAINLY WEST OF HIGHWAY 395.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ072-NVZ002-280730-
/O.CON.KREV.SN.Y.0009.070228T0000Z-070228T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
318 PM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

WIDESPREAD SNOW SHOWERS WILL INCREASE THIS EVENING AND CONTINUE
THROUGH MID MORNING WEDNESDAY. A TOTAL OF 8 TO 14 INCHES OF SNOW
IS EXPECTED ABOVE 7000 FEET...WITH 6 TO 10 INCHES AT LAKE LEVEL.
IN ADDITION...GUSTY WINDS WILL CREATE WHITEOUT
CONDITIONS...ESPECIALLY OVER MOUNTAIN PASSES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 280445
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
845 PM PST TUE FEB 27 2007


CAZ070-071-NVZ003-005-280545-
/O.CAN.KREV.SN.Y.0009.000000T0000Z-070228T1800Z/
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA-
NORTHERN WASHOE COUNTY-
INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE...
FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE...
SPARKS...VERDI...GARDNERVILLE...EMPIRE...GERLACH
845 PM PST TUE FEB 27 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW
ADVISORY. 

SNOW IS EXPECTED TO REMAIN MAINLY WEST OF THE SIERRA WITH ONLY
LIGHT SNOW SHOWERS SPILLING OVER INTO EXTREME WESTERN NEVADA AND
NORTHEAST CALIFORNIA. 

$$

CAZ072-NVZ002-281200-
/O.CON.KREV.SN.Y.0009.000000T0000Z-070228T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
845 PM PST TUE FEB 27 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY. 

SNOW IS EXPECTED TO ACCUMULATE 2 TO 4 INCHES AROUND LAKE TAHOE
WITH 4 TO 8 INCHES ABOVE 7000 FEET BY WEDNESDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 281103
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
303 AM PST WED FEB 28 2007

CAZ072-NVZ002-281215-
/O.CAN.KREV.SN.Y.0009.000000T0000Z-070228T1800Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
303 AM PST WED FEB 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE SNOW
ADVISORY. 

SNOW HAS TAPERED OFF OVER THE TAHOE BASIN SO THE SNOW ADVISORY HAS
BEEN CANCELED. HOWEVER...SCATTERED SNOW SHOWERS WILL CONTINUE THIS
MORNING.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this snow advisory went out at Feb 27, 2:51 AM PST, 56 minutes earlier.

Area forecast discussion, Feb 27, 2:51 AM PST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
251 AM PST TUE FEB 27 2007

.SHORT TERM...
WINTRY WEATHER TO CONTINUE THE NEXT COUPLE OF DAYS.  THE DEEP UPPER
LOW THAT HAS BEEN ADVECTING MOISTURE INTO NRN CALIFORNIA AND WRN
NEVADA CAN BE SEEN SPINNING JUST OFF THE COAST OF OREGON ON THE
LATEST SATELLITE IMAGERY.  VERY COLD AIR IS ASSOCIATED WITH THIS
SYSTEM WITH NEARLY -40 DEG C READINGS AT 500 MB NEAR THE CENTER OF
THE LOW.  AT 00Z TEMPERATURES AT 700 MB WERE -27 TO -29 DEG C OVER
NRN NEVADA.  THIS COLD AIR ALOFT IS HELPING TO KEEP THE AIR MASS
EXTREMELY UNSTABLE OVER THE REGION.  LIGHTNING WAS DETECTED OFF THE
OREGON COAST THIS AFTERNOON...AND OVER THE SACRAMENTO VALLEY THIS
EVENING.  THIS INSTABILITY IS ALSO HELPING TO INTENSIFY SNOWFALL
RATES.  A TOTAL OF 20 INCHES OF SNOWFALL WAS REPORTED AT SOUTH LAKE
TAHOE IN JUST OVER 12 HOURS ON MONDAY.  LOCALLY HEAVY SNOWFALL HAS
CONTINUED OVER SRN LASSEN COUNTY...THE TAHOE BASIN...AND THE CARSON
RANGE SINCE MONDAY EVENING.

SNOWFALL WILL TAPER OFF THIS MORNING BEFORE A SECOND SHORTWAVE MOVES
ACROSS THE AREA THIS AFTERNOON AND EVENING.  THIS FEATURE SHOULD NOT
DIG TOO FAR SOUTH SINCE THE UPPER JET IS STILL ALONG THE SRN EDGE OF
THE TROUGH.  STRONG UPR LVL DYNAMICS WILL PASS OVER THE NRN AND
CENTRAL SIERRA THIS AFTN AND EVENING.  THIS...COMBINED WITH THE
CYCLONIC FLOW AND SPEED SHEAR JUST NORTH OF THE JET...WILL HELP TO
INCREASE SNOWFALL RATES THIS EVENING.  WILL ISSUE A SNOW ADVISORY
FOR THE NRN SIERRA AND THE TAHOE BASIN FROM 00Z TO 18Z WEDNESDAY.

SNOWFALL WILL GRADUALLY DECREASE LATER ON WEDNESDAY AS THE COLDEST
AIR ALOFT MOVES TO THE ERN GREAT BASIN.  NWLY FLOW SETS UP ON
THURSDAY TO FINALLY BRING A DRYING TREND TO THE REGION.  SCT SHSN
WILL STILL BE POSSIBLE OVER THE SIERRA WITH THE COLD AIR ALOFT AND
THE CYCLONIC FLOW.  TEMPERATURES WILL STILL BE RELATIVELY COLD WITH
LOWS AROUND 10 DEG F BELOW NORMAL THURSDAY MORNING.  OHARA

.LONG TERM...FRIDAY THROUGH MONDAY...
RIDGE BUILDS OFF THE COAST AND MOVES ACROSS THE AREA SAT AND INTO
THE GREAT BASIN SUN. MODELS ARE ALL IN GOOD AGREEMENT WITH THIS
IDEA. HAVE TRIMMED POPS FOR FRI AS EXPECT WARM AIR ADVECTION
MOISTURE TO REMAIN NORTH OF THE AREA WITH JUST SOME MID AND HIGH
CLOUDS. LIKEWISE...HAVE DRIED OUT SAT WITH A SHARPER RIDGE EXPECTED.
AREA GETS INTO MORE SW FLOW ON BACKSIDE OF RIDGE SUN/MON. GFS/EURO
IN GOOD AGREEMENT WITH MUCH WARMER TEMPS WITH A POTENTIAL SYSTEM FOR
MON. WITH SW FLOW...HAVE KEPT TEMPS

MODELS AND ENSMBLES IN REMARKABLY GOOD AGREEMENT WITH THE LONG WAVE
PATTERN CHANGE WITH A BLOCK IN THE BERING SEA AND A DECENT JET
ACROSS THE PACIFIC. MIDDLE OF NEXT WEEK COULD BE QUITE WET WITH
HIGHER SNOW LEVELS...NEAR 7000 FEET...AS SYSTEM WOULD TAP INTO QUITE
A BIT OF SUBTROPICAL MOISTURE. HOWEVER...WHERE THE MOISTURE AIMS
STILL UNCERTAIN AS ENSEMBLES ARE SPLIT BETWEEN OUR AREA AND THE
PACNW. WALLMANN

&&

.AVIATION...
BACK EDGE OF PRECIP SHIELD NOW MOVING THROUGH RENO/TAHOE. EXPECT
RAPIDLY IMPROVING CONDITIONS WITH VFR BY 12-13Z. A GOOD 10-12 HR
BREAK BEFORE THE NEXT SYSTEM HITS THE AREA FROM THE NORTHWEST. MAIN
IMPACTS WILL BE IN THE SIERRA WITH GENERAL MVFR CONDITIONS...BUT
SCATTERED LIFR CONDITIONS WITH LOW VIS AND CIGS IN THE CONVECTIVE
BANDS. SINCE THE DYNAMICS ARE NOT STRONG...DO NOT EXPECT MUCH TO
SPILL OVER INTO WESTERN NEVADA. A FEW SHOWERS THOUGH ARE LIKELY FOR
KRNO FROM 00-06Z WITH LOWERING VIS/CIGS TO 2SM/1000 FT RESPECTIVELY.
DO NOT EXPECT MUCH SNOW ACCUMULATION FOR KRNO WITH PERHAPS A HALF
INCH TO ONE INCH AS IT WILL DEPENDENT ON WHERE THE BANDS SET UP. FOR
KLOL...VFR WITH ONLY WIDELY SCT SNOW SHOWERS AFTER 00Z. WALLMANN
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...SNOW ADVISORY FROM 4 PM TODAY UNTIL 10 AM PST WED FOR NVZ002.
CA...WINTER STORM WARNING UNTIL 7 AM PST TODAY FOR CAZ073.
     SNOW ADVISORY FROM 4 PM TODAY UNTIL 10 AM PST WED FOR
       CAZ071-072.

&&

HTTP://WEATHER.GOV/RENO

In the hours before

Local storm report, Feb 26, 10:19 PM PST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1019 PM PST MON FEB 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HEAVY SNOW       2 W CHILCOOT            39.80N 120.18W
02/26/2007  E18.0 INCH       PLUMAS             CA   TRAINED SPOTTER

            24 HR SNWOFALL AMOUNT ENDING AT 430 PM 18 INCHES. SINCE
            2/21 SNOW ON THE GROUND 3-4 FEET.

0518 PM     HEAVY SNOW       4 WSW INCLINE VILLAGE   39.24N 120.03W
02/26/2007  E4.0 INCH        PLACER             CA   TRAINED SPOTTER

            SNOWFALL DURING THE PAST 4 INCHES. TOTAL SINCE YESTERDAY
            MORNING 32 INCHES.

0529 PM     HEAVY SNOW       5 WSW HEAVENLY VALLEY   38.93N 119.97W
02/26/2007  E6.0 INCH        EL DORADO          CA   TRAINED SPOTTER

            2 INCHES IN ONE HOUR WITH A TOTAL ON GROUND SINCE THE
            WEEKEND 4 TO 4 1/2 FT.

0529 PM     HEAVY SNOW       1 E JANESVILLE          40.30N 120.52W
02/26/2007  E10.0 INCH       LASSEN             CA   TRAINED SPOTTER

            10 INCHES SINCE 6 AM THIS MORNING. STORM TOTAL ON GROUND
            18 INCHES SINCE THE WEEKEND.

0536 PM     HEAVY SNOW       2 NW STEAD              39.66N 119.91W
02/26/2007  E5.0 INCH        WASHOE             NV   NWS EMPLOYEE

            5 INCHES OF SNOW SINCE 3 PM MONDAY.

0546 PM     HEAVY SNOW       1 N JANESVILLE          40.31N 120.55W
02/26/2007  M36.0 INCH       LASSEN             CA   TRAINED SPOTTER

            STORM TOTAL. 2 INCHES PER HOUR FOR 6 INCHES SINCE 3PM.

0648 PM     HEAVY SNOW       5 NW TRUCKEE            39.38N 120.27W
02/26/2007  M16.0 INCH       NEVADA             CA   TRAINED SPOTTER

            16 INCHES OF NEW SNOW SINCE 8 AM AT TAHOE DONNER
            ELEVATION 6300 FEET.

0735 PM     HEAVY SNOW       CARSON CITY             39.17N 119.76W
02/26/2007  M3.0 INCH        CARSON CITY        NV   LAW ENFORCEMENT

            3 INCHES AT CARSON FIRE STATION IN SOUTH CARSON CITY IN
            PAST 3 HOURS.

0743 PM     HEAVY SNOW       7 NW RENO               39.61N 119.92W
02/26/2007  M10.0 INCH       WASHOE             NV   NWS EMPLOYEE

            10 INCHES SINCE 1 PM ELEVATION 5360 FT

0743 PM     HEAVY SNOW       COLD SPRINGS VALLEY     39.67N 119.96W
02/26/2007  M6.5 INCH        WASHOE             NV   NWS EMPLOYEE

            SINCE 3 PM.

0924 PM     HEAVY SNOW       SOUTH LAKE TAHOE        38.94N 119.98W
02/26/2007  M20.0 INCH       EL DORADO          CA   TRAINED SPOTTER

            20 INCHES SINCE 7 AM MONDAY 1.13 WATER EQUIVALENT

1015 PM     HEAVY SNOW       5 N RENO                39.61N 119.82W
02/26/2007  M5.0 INCH        WASHOE             NV   OFFICIAL NWS OBS

            5 INCHES OF NEW SNOW SINCE 4 PM. .29 WATER EQUIVALENT. 7
            INCH TOTAL ON THE GROUND.

1017 PM     HEAVY SNOW       SOUTH LAKE TAHOE        38.94N 119.98W
02/26/2007  E4.0 INCH        EL DORADO          CA   TRAINED SPOTTER

            4 INCHES OF SNOW LAST HOUR. 24 HRS SNOWFALL 17 INCHES. 11
            INCHES SINCE 3 PM.

&&

TC

Nearby

Snow Advisories in California, 2007Snow Advisories in Nevada, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.